Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Generalized Vandermonde determinants and roots of unity of prime order


Authors: R. J. Evans and I. M. Isaacs
Journal: Proc. Amer. Math. Soc. 58 (1976), 51-54
MSC: Primary 15A15
DOI: https://doi.org/10.1090/S0002-9939-1976-0412205-0
MathSciNet review: 0412205
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Easy proofs are given for two theorems of O. H. Mitchell about a type of generalized Vandermonde determinant. One of these results is then used to prove that if $ \vert F(\varepsilon ):F\vert = n$ where $ F$ is a field of characteristic zero and $ \varepsilon $ is a root of unity of prime order, then every set of $ n$ powers of $ \varepsilon $ forms an $ F$-basis for $ F(\varepsilon )$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A15

Retrieve articles in all journals with MSC: 15A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0412205-0
Keywords: Vandermonde determinant, roots of unity
Article copyright: © Copyright 1976 American Mathematical Society